Fat fractal percolation and k-fractal percolation

M.T. Joosten, F. Camia, R.W.J. Meester, T. van de Brug, E.I. Broman

Research output: Contribution to JournalArticleAcademicpeer-review


We consider two variations on the Mandelbrot fractal percolation model. In the k-fractal percolation model, the d-dimensional unit cube is divided in N d equal subcubes, k of which are retained while the others are discarded. The procedure is then iterated inside the retained cubes at all smaller scales. We show that the (properly rescaled) percolation critical value of this model converges to the critical value of ordinary site percolation on a particular d-dimensional lattice as N → ∞. This is analogous to the result of Falconer and Grimmett (1992) that the critical value for Mandelbrot fractal percolation converges to the critical value of site percolation on the same d-dimensional lattice. In the fat fractal percolation model, subcubes are retained with probability p n at step n of the construction, where (p n) n ≥ 1 is a non-decreasing sequence with ∏ ∞ n =1 p n > 0. The Lebesgue measure of the limit set is positive a.s. give n non- extinction. We prove that either the set of connected components larger than one point has Lebesgue measure zero a.s. or its complement in the limit set has Lebesgue measure zero a.s.
Original languageEnglish
Pages (from-to)279-300
Number of pages22
JournalLatin American Journal of Probability and Mathematical Statistics
Issue number2
Publication statusPublished - 2012


Dive into the research topics of 'Fat fractal percolation and k-fractal percolation'. Together they form a unique fingerprint.

Cite this